Volume 12, issue 2 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 4, 1827–2458
Issue 3, 1253–1825
Issue 2, 621–1251
Issue 1, 1–620

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Homotopy normal maps

Matan Prezma

Algebraic & Geometric Topology 12 (2012) 1211–1238

A group property made homotopical is a property of the corresponding classifying space. This train of thought can lead to a homotopical definition of normal maps between topological groups (or loop spaces).

In this paper we deal with such maps, called homotopy normal maps, which are topological group maps N G being “normal” in that they induce a compatible topological group structure on the homotopy quotient GN := EN ×NG. We develop the notion of homotopy normality and its basic properties and show it is invariant under homotopy monoidal endofunctors of topological spaces, eg localizations and completions. In the course of characterizing normality, we define a notion of a homotopy action of a loop space on a space phrased in terms of Segal’s 1–fold delooping machine. Homotopy actions are “flexible” in the sense they are invariant under homotopy monoidal functors, but can also rigidify to (strict) group actions.

normal subgroup, Segal space, bar construction, localization, completion, homotopy monoidal functor
Mathematical Subject Classification 2010
Primary: 55P35, 18D10
Secondary: 18G55, 55U10, 55U15, 55U30, 55U35
Received: 31 May 2011
Revised: 17 November 2011
Accepted: 29 January 2012
Published: 5 June 2012
Matan Prezma
Einstein Institute of Mathematics
Hebrew University of Jerusalem
Giv’at Ram
Jerusalem 91904